Arkansas, 2016Hail and Damaging Winds in Arkansas, July 2 to 6, 2016
July 2 to 6, 2016 · NWS LZK · 4 events in 1 county or zone
Thunderstorms produced wind damage during 7/2-6/16.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced wind damage during 7/2-6/16.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 2, 2:00 PM CST, 19 minutes earlier.
Area forecast discussion, Jul 2, 2:00 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
300 PM CDT SAT JUL 2 2016
.SHORT TERM...Today Through Monday
A few isolated thunderstorms expected across mainly northern
Arkansas this afternoon with mostly dry conditions expected
overnight. Rain chances will increase across northern Arkansas
througout the day on Sunday. During the heat of the afternoon could
see some strong to severe thunderstorms develop with damaging wind
being the main severe weather type.
More widespread shower and thunderstorm acivity will sink southward
through the day on Monday as a front attempts to move toward the
state from Missouri. Latest guidance suggests a bit more activity
shifting into central portions of the state, which would be
beneficial for most locations that have been building a short term
rainfall deficit lately. Temperature forecasts on Monday may be a
struggle depending on timing of rainfall and cloud cover across the
state.
Rainfall totals with this system will vary greatly, with 1 to 2 inch
totals likely along the Misouri border in some spots. One half to
one inch totals will be fairly common across much of the northern
half of the state and southern Arkansas could end up with about one
quarter of an inch. The expected rainfall totals through Monday will
impact temperature limitations through the rest of the week.
&&
.LONG TERM...Monday night Through Saturday
The period will begin with a storm system and scattered showers and
thunderstorms exiting to the east of Arkansas.
For most of the long term, it looks a lot like summer, with a
ridge of high pressure over the southern United States. A nearly
zonal flow aloft north of the ridge will carry storm systems and
fronts across the central Plains, mid-Mississippi and Ohio
Valleys. If any precipitation manages to sneak into the region, it
will be into northern sections of the state. Only slight chances
of thunderstorms are mentioned at times north of Little Rock.
Otherwise, it looks dry and hot with above average temperatures.
Afternoon heat index values will mostly max out between 100 and 105
degrees.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 73 92 76 87 / 10 30 50 70
Camden AR 76 97 78 92 / 0 10 20 50
Harrison AR 71 86 71 85 / 10 60 70 50
Hot Springs AR 77 94 79 89 / 10 10 40 60
Little Rock AR 76 95 78 90 / 10 10 40 70
Monticello AR 77 96 79 92 / 10 10 20 30
Mount Ida AR 75 92 77 89 / 10 20 50 50
Mountain Home AR 71 87 71 85 / 10 60 60 60
Newport AR 75 93 77 87 / 10 20 40 70
Pine Bluff AR 75 94 77 90 / 10 10 20 50
Russellville AR 75 92 76 89 / 10 30 60 60
Searcy AR 74 94 77 88 / 10 20 40 70
Stuttgart AR 75 95 77 89 / 10 10 20 60
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...226 / Long Term...46
Hazardous weather outlook, Jul 2, 2:55 AM CST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 AM CDT SAT JUL 2 2016
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
355 AM CDT SAT JUL 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
CHANCES FOR THUNDERSTORMS INCREASE FOR SUNDAY AND MONDAY AS AN UPPER
LEVEL SYSTEM MOVES THROUGH THE REGION. WHILE WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME...SOME STRONG TO SEVERE
THUNDERSTORMS COULD BE SEEN...WITH THE BEST CHANCES ACROSS THE
NORTHERN HALF OF THE STATE. CHANCES FOR PRECIPITATION THEN DECREASE
STARTING TUESDAY AND THROUGH THE REST OF THE PERIOD.
UPPER LEVEL HIGH PRESSURE WILL EXPAND OVER THE REGION BY THE MIDDLE
OF NEXT WEEK. CHANCES FOR PRECIPITATION WILL DECREASE...BUT
TEMPERATURES WILL INCREASE INTO THE 90S AND EVEN SOME TRIPLE DIGITS
POSSIBLE. HEAT ADVISORIES MAY BE NEEDED BY THE MIDDLE OF NEXT WEEK
AS THESE HOT CONDITIONS DEVELOP ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.
57/62
In the hours before
Special weather statement, Jul 2, 1:42 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
242 PM CDT SAT JUL 2 2016
ARZ004-005-022015-
MARION AR-BAXTER AR-
242 PM CDT SAT JUL 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARION AND NORTHERN
BAXTER COUNTIES UNTIL 315 PM CDT...
AT 242 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARKAWANA...OR NEAR BULL SHOALS...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNTAIN HOME... BULL SHOALS...
LAKEVIEW IN BAXTER COUNTY... ARKAWANA...
GAMALIEL LANDING... BULL SHOALS STATE PARK...
PRICE PLACE... OZARK REGIONAL AIRPORT...
FAWN PARK... MIDWAY IN BAXTER COUNTY...
THREE BROTHERS... CLARKRIDGE...
HENDERSON... GAMALIEL...
OAKLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR BULL SHOALS...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3637 9217 3632 9258 3650 9265 3650 9222
TIME...MOT...LOC 1942Z 252DEG 19KT 3643 9253
226
Thunderstorm Wind, Baxter
- When
- July 2, 2:19 PM CST
- Where
- Baxter County, 4.15 mi N of Mountain Home
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 36.390, -92.380
A trained spotter measured a 62 mph wind and reported hail of up to one inch.
Hail, Baxter
- When
- July 2, 2:19 PM CST
- Where
- Baxter County, 4.19 mi N of Mountain Home
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.391, -92.384
Thunderstorm Wind, Baxter
- When
- July 6, 9:20 AM CST
- Where
- Baxter County, 0.56 mi E of Gassville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.280, -92.490
A trained spotter reported power lines and large tree limbs down in Gassville.
Thunderstorm Wind, Baxter
- When
- July 6, 9:20 AM CST
- Where
- Baxter County, 0.89 mi NE of Amos
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.380, -92.540
A trained spotter reported strong wind gusts and multiple power lines down near Highway 178 in Lakeview.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kansas, July 2 to 3, 2016$494,000 · EF0 · 41 events
- Flash Flooding and Flooding in Missouri, July 2 to 6, 2016$142,000 · 52 kt wind · 32 events
- Damaging Winds in Texas, July 2, 20161 injured · $15,000 · 62 kt wind · 4 events
- Damaging Winds in Virginia, July 2, 2016$19,000 · 60 kt wind · 4 events
- Lightning Strike in Colorado, July 2, 20161 injured · 1 event
- High Surf in Hawaii, July 2 to 5, 20168 events
- Flooding and Hail in Kansas, July 2, 20161.75 in hail · 7 events
- Flash Flood and Hail in Montana, July 2, 20161.5 in hail · 6 events
- Debris Flows and Heavy Rain in Colorado, July 2 to 3, 20165 events
- Damaging Winds in Oklahoma, July 2, 201656 kt wind · 3 events
- Hail in Maine, July 2, 20161 in hail · 2 events
- Wildfire in Hawaii, July 2 to 7, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650943, 650946, 650950, 650952.